Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS Louisville, KY

May 9, 2009Logan County, Simpson County, Kentucky

NWS Louisville, KY issued this flash flood warning at May 9, 2009, 12:59 AM CDT for Logan County, Simpson County, Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2009, 12:59 AM CDT (05:59 UTC)
Expired
May 9, 2009, 5:00 AM CDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Logan County, KY, Simpson County, KY

What was reported inside it

TimeReportWhereRemark
May 9, 2:10 AM CDTFLASH FLOODFranklin, KYFLASH FLOODING REPORTED IN THE CITY OF FRANKLIN. HIGH STREET IN FRANKLIN COVERED WITH 1 FOOT OF WATER.
May 9, 2:10 AM CDTFLASH FLOODRussellville, KYBETHEL STREET IN RUSSELVILLE HAS HIGH WATER OVER IT.
May 9, 2:46 AM CDTFLASH FLOODFranklin, KYKUMMER ROAD IMPASSABLE DUE TO FLOWING WATER OVER IT. LAKE SPRINGS ROAD SOUTH OF FRANKLIN IS FLOODED. HIGHWAY 383 SOUTHWEST OF FRANKLIN IS IMPASSABLE DUE TO HIGH WATER.
May 9, 3:48 AM CDTFLASH FLOODFranklin, KYTHE FOLLOWING ROADS ARE FLOODED IN SIMPSON COUNTY...FORD ROAD, KENNY PERRY ROAD, PATTON ROAD, HARRIS SCHOOL ROAD, HATTER ROAD, ALLEN ROAD, AND HIGHWAY 100 WEST. ALL OF THESE ROADS HAS FLOWING WATER ACROSS THEM. SOME ARE ALSO HAD LOW WATER CROSSING BRIDGES THAT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 090559
FFWLMK
KYC141-213-091000-
/O.NEW.KLMK.FF.W.0008.090509T0559Z-090509T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1259 AM CDT SAT MAY 9 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 AM CDT

* AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINS.  THIS LINE WAS
  MOVING TO THE EAST AT 35 TO 40 MPH.  ADDITIONAL THUNDERSTORMS WILL
  MOVE ACROSS LOGAN AND SIMPSON COUNTIES OVER THE NEXT 2 TO 3 HOURS
  AND WILL LIKELY RESULT IN FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEWISBURG...SPA...SOUTH UNION...EPLEYS STATION AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF AROUND 1 TO 1.25 INCHES OF RAIN HAVE FALLEN 
ACROSS THE LOGAN AND SIMPSON COUNTIES SINCE THIS MORNING.  THIS LINE 
OF STORMS MOVING IN WILL LIKELY PRODUCE ANOTHER 2 TO 3 INCHES OF 
RAIN ACROSS THE WARNING AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

&&

LAT...LON 3666 8659 3665 8707 3707 8706 3708 8693
      3701 8669 3684 8659 3681 8641 3665 8642
      3666 8650 3664 8657

$$

MJ
1 follow-up statement
000 
WGUS73 KLMK 090741
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 AM CDT SAT MAY 9 2009

KYC141-213-091000-
/O.CON.KLMK.FF.W.0008.000000T0000Z-090509T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KY-SIMPSON KY-
241 AM CDT SAT MAY 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SIMPSON AND LOGAN COUNTIES...

AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW SHOWERS AND A FEW THUNDERSTORMS MOVING EASTWARD ACROSS LOGAN 
AND SIMPSON COUNTIES.

SPOTTERS AND LAW ENFORCEMENT HAVE REPORTED FLOODING IN THE CITY OF 
FRANKLIN AND IN RUSSELLVILLE. A KENTUCKY MESONET WEATHER STATION 
NEAR RUSSELLVILLE HAS REPORTED ONE AND A HALF INCHES OF RAIN SINCE 
MIDNIGHT CDT.

ADDITIONAL MODERATE TO OCCASIONALLY HEAVY RAINS WILL CONTINUE ACROSS 
THE WARNED AREA FOR THE NEXT SEVERAL HOURS.  THE HEAVIEST RAINS WILL 
MAINLY AFFECT ROBERTSON AND SUMNER COUNTIES IN TENNESSEE...BUT HEAVY 
RAINS WILL BE POSSIBLE ACROSS THE SOUTHERN PORTIONS OF LOGAN AND 
SIMPSON COUNTY.  AN ADDITIONAL THREE QUARTERS TO ONE INCH OF RAIN 
WILL BE POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

&&

LAT...LON 3666 8659 3665 8707 3707 8706 3708 8693
      3701 8669 3684 8659 3681 8641 3665 8642
      3666 8650 3664 8657

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 8:21 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 8, 8:21 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 PM EDT FRI MAY 8 2009

.UPDATE (REST OF TONIGHT)...

UPDATED POPS/WX FOR TONIGHT. SOUTH CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY SHOULD REMAIN MOSTLY DRY WITH A SLIGHT CHANCE FOR SOME
DRIZZLE OR LIGHT SHOWERS. FURTHER SOUTH...ANOTHER WAVE OF ENERGY
WHICH IS CURRENTLY PRODUCING SHOWERS AND THUNDERSTORMS ACROSS
SOUTHEAST MO/NORTHWEST TN/SOUTHWEST KY WILL TRACK EASTWARD
OVERNIGHT. THIS WILL CAUSE REDEVELOPMENT OF SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS SOUTH CENTRAL KENTUCKY. BECAUSE OF THIS
THIS...HAVE CANCELED THE FLASH FLOOD WARNING ACROSS THE NORTH AND
WILL KEEP IT GOING ACROSS THE SOUTH. EXPECT ADDITIONAL RAINFALL
AMOUNTS OF UP TO A HALF IN ACROSS THE SOUTH.

OTHERWISE...EXPECT LOWS AROUND 60 TONIGHT WITH LOW CLOUD COVER
DEVELOPING AND POSSIBLY SOME PATCHY FOG GIVEN ABUNDANT SURFACE
MOISTURE IN PLACE.

&&

.SHORT TERM (TONIGHT AND SATURDAY)...

LATE THIS AFTERNOON INTO THE EVENING HOURS...THE MCS CURRENTLY
OVER OUR AREA WILL CONTINUE TO MOVE EAST OVER THE FORECAST AREA
(FA) THROUGH THIS EVENING. THE MAIN THREATS FROM THIS SYSTEM AS IT
STANDS NOW WILL BE DAMAGING WINDS ASSOCIATED WITH THE COMMA HEAD
OF THE MCS...AND FLASH FLOODING/RIVER FLOODING FROM HEAVY RAINS
WITH THIS SYSTEM. WILL CONTINUE TO MONITOR FOR MORE OF A SEVERE
THREAT ALONG THE LEADING EDGE OF MCS ALTHOUGH THE SYSTEM HAS NOT
HAD FAVORABLE EVOLUTION OVER THE LAST HOUR. SEVERE WATCH 268 FOR
SOUTH CENTRAL INDIANA AND CENTRAL KY WILL REMAIN IN EFFECT THROUGH
0Z AS THE SYSTEM PASSES.

AS FOR THE FLOODING THREAT...HAVE EXPANDED THE FLASH FLOOD WATCH
AREA TO INCLUDE THE ENTIRE FA. BASED ON RADAR ESTIMATES UPSTREAM
FROM PAH...1 TO 2 INCHES OF RAIN HAS FALLEN WITH THIS SYSTEM WHICH
WILL BE ENOUGH TO TRIGGER FLASH FLOOD WARNINGS OVER MOST LOCATIONS
IN OUR FA. FLASH FLOOD GUIDANCE IS LOWEST IN SOUTH CENTRAL KY
WHICH HAS HAD THE MOST RAINFALL OVER THE LAST COUPLE OF DAYS.
HOWEVER...OVER NORTH CENTRAL KY AND SOUTHERN INDIANA...FLASH
FLOODING WILL BE POSSIBLE ALSO AS A DOUBLE SHOT OF RAIN FROM THE
LEADING EDGE OF MCS AND COMMA HEAD WILL PASS OVER THIS AREA.

ALTHOUGH THE SEVERE THREAT WILL DIMINISH LATER THIS EVENING AFTER
THE COMMA HEAD PASSES...HEAVY RAINS WILL CONTINUE THROUGH ABOUT
2AM TO 4AM EDT.

TOMORROW PRECIP WILL LIGHTEN IN INTENSITY AND GRADUALLY TAPER OFF
EARLY IN THE DAY.  HIGH TEMPS WILL BE IN THE LOW 70S.

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SATURDAY NIGHT THROUGH TUESDAY...

SATURDAY NIGHT LOOKS TO DRY OUT AS A THE FRONT STALLS OUT OVER
SOUTHERN TN AND NORTHERN NS/AL/GA. A WAVE WILL RIDE ALONG THIS FRONT
SUNDAY AND SUNDAY NIGHT. THOUGH THE MAIN PRECIPITATION ASSOCIATED
WITH THIS WAVE WILL BE SOUTH OF THE FORECAST AREA...MODELS OVER THE
LAST FEW RUNS ARE HINTING AT SHOWERS MAKING IT UP INTO THE SOUTHERN
PART OF THE CWA ON SUNDAY AFTERNOON/EVENING. THIS IS SUPPORTED AS
WELL BY ENSEMBLES. THEREFORE HAVE INSERTED SLIGHT CHANCE POPS FOR
THIS TIME FRAME...MAINLY FOR SOUTH OF THE BLUEGRASS PARKWAY. AFTER
THIS...THE GFS IS HINTING AT SOME PRECIPITATION ON MONDAY AND
TUESDAY. HOWEVER THIS IS NOT SUPPORTED BY THE EUROPEAN OR ENSEMBLES
SO HAVE LEFT THE CURRENTLY DRY FORECAST GOING.

HIGH TEMPERATURES SUNDAY WILL BE IN THE MID TO UPPER 60S AREAWIDE. A
GRADUAL WARMING TREND WILL BE ON TAP MONDAY AND TUESDAY WITH HIGHS
WARMING BACK TO THE LOWER TO MID 70S.

WEDNESDAY THROUGH FRIDAY...

THE MODELS ARE IN GOOD AGREEMENT THAT A SURFACE CYCLONE WILL DEVELOP
OVER CANADA AND SWING A COLD FRONT THROUGH THE FORECAST AREA
WEDNESDAY/THURSDAY TIME FRAME. WITH SOME TIMING DIFFERENCES IN THE
MODELS...HAVE NOT MADE MANY CHANGES TO THE EXTENDED FORECAST. THERE
WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY
AFTERNOON THROUGH FRIDAY. AHEAD OF THIS FRONTAL PASSAGE HIGH
TEMPERATURES WILL CONTINUE TO RISE WITH HIGHS IN THE UPPER 70S AND
LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.AVIATION (0Z TAFS)...

LOOKS LIKE THE TAF SITES ARE DONE AS FAR AS STORMS THIS EVENING.
FOR THIS EVENING...WILL GO VFR FOR LEX AND BWG...THEN MVFR FOR SDF
WHICH STANDS CURRENTLY AT HIGH END MVFR CIGS.  LATE TONIGHT AT SDF
AND LEX...MVFR BR AND MVFR TO IFR CIGS LOOK TO DEVELOP AFTER 5Z.
PLENTY OF LOW LEVEL MOISTURE REMAINS IN PLACE FOR BR AND LOW CIGS.
CONDITIONS SHOULD IMPROVE AFTER 16Z TOMORROW AT THESE SITES.  AT
BWG...WE COULD SEE SOME MORE SHOWERS AND POSSIBLY A RUMBLE OF
THUNDER AFTER 6Z AS A SHRT/WV ON THE TAIL END OF THE MCS PUSHES
EASTWARD ACROSS SOUTH CENTRAL KY.  VSBYS/CIGS SHOULD GO DOWN INTO
THE MVFR CATEGORY AT BWG OVERNIGHT...HOWEVER THEY WILL IMPROVE TO
VFR BY EARLY AFTERNOON TOMORROW.  AS A SURFACE FRONT MOVES THROUGH
THE REGION TOMORROW MORNING WINDS WILL SHIFT FROM SW TO WNW BY
TOMORROW AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...

KY...FLASH FLOOD WATCH FOR SOUTH CENTRAL KENTUCKY THROUGH 12Z.

&&

UPDATE.......LS
SHORT TERM...AML
LONG TERM....EES
AVIATION.....AML
Hazardous weather outlook, May 8, 8:32 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT FRI MAY 8 2009

KYZ023-024-026>029-039>041-045>049-053>057-061>067-070>078-081-
082-100145-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
932 PM EDT FRI MAY 8 2009 /832 PM CDT FRI MAY 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL
KENTUCKY OVERNIGHT TONIGHT. THE MAIN THREATS WITH THESE SHOWERS
AND THUNDERSTORMS WILL BE HEAVY RAIN AND DANGEROUS LIGHTNING.
DUE TO RECENT HEAVY RAINS IN THIS AREA OVER THE PAST 48 HOURS...A
FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY UNTIL EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION ON SATURDAY
BRINGING A GOOD CHANCE OF THUNDERSTORMS TO THE AREA EARLY IN
THE DAY.  ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY
RAINS...GUSTY WINDS AND LIGHTNING.

ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA ON WEDNESDAY
AND THURSDAY. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN ANY INSTANCES OF FLOODING TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

In the hours before

Local storm report, May 8, 8:15 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TORNADO          3 ENE KIRKSVILLE        37.68N  84.37W
05/08/2009                   MADISON            KY   EMERGENCY MNGR

            *** 1 FATAL *** AN ELDERLY MALE WAS KILLED WHEN HIS
            PICKUP WAS FLIPPED OVER INTO A POND. THE FATALITY
            OCCURRED NEAR THE INTERSECTION OF HIGHWAYS 52 AND 1295.

&&

EVENT NUMBER LMK0900437

MRC
Local storm report, May 8, 8:39 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TORNADO          WACO                    37.73N  84.15W
05/08/2009                   MADISON            KY   FIRE DEPT/RESCUE

            *** 4 INJ *** SEVERAL MOBILE HOMES WERE DAMAGED.

&&

EVENT NUMBER LMK0900438

MRC
Local storm report, May 8, 9:13 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HEAVY RAIN       CLARKSON                37.49N  86.22W
05/08/2009  M3.15 INCH       GRAYSON            KY   COCORAHS

&&

EVENT NUMBER LMK0900439

MRC
Local storm report, May 8, 10:56 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1156 PM EDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             MORGANTOWN              37.22N  86.70W
05/08/2009  E0.70 INCH       BUTLER             KY   LAW ENFORCEMENT

0309 PM     HAIL             HOWE VALLEY             37.68N  86.08W
05/08/2009  E0.70 INCH       HARDIN             KY   TRAINED SPOTTER

0317 PM     HAIL             VALLEY STATION          38.10N  85.86W
05/08/2009  E0.70 INCH       JEFFERSON          KY   TRAINED SPOTTER

0338 PM     HEAVY RAIN       2 W FORDSVILLE          37.64N  86.75W
05/08/2009  E4.50 INCH       OHIO               KY   TRAINED SPOTTER

            4.5 INCHES OF RAIN SINCE MIDNIGHT LAST NIGHT.

0358 PM     HEAVY RAIN       LEAVENWORTH             38.20N  86.35W
05/08/2009  E1.32 INCH       CRAWFORD           IN   CO-OP OBSERVER

            RAINFALL MEASURED OVER A 45 MINUTE PERIOD THIS
            AFTERNOON.

0400 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N  85.35W
05/08/2009                   TAYLOR             KY   LAW ENFORCEMENT

0402 PM     TSTM WND DMG     5 ESE MUNFORDVILLE      37.25N  85.82W
05/08/2009                   HART               KY   LAW ENFORCEMENT

            A COUPLE TREES AND POWER LINES WERE DOWNED ALONG
            HIGHWAY 88 NEAR HARDYVILLE.

0410 PM     TSTM WND DMG     CENTER                  37.13N  85.68W
05/08/2009                   METCALFE           KY   LAW ENFORCEMENT

            VERY LARGE TREES DOWNED ALONG HIGHWAY 1243.

0410 PM     TSTM WND DMG     KNOB LICK               37.08N  85.68W
05/08/2009                   METCALFE           KY   PUBLIC

            TREES WERE DOWNED ALONG HIGHWAY 70 AT 8202 SULPHUR WELL
            KNOB LICK ROAD. A BUILDING WAS ALSO IN THE ROADWAY.

0422 PM     FLASH FLOOD      MORGANTOWN              37.22N  86.70W
05/08/2009                   BUTLER             KY   CO-OP OBSERVER

            WATER WAS RUNNING THROUGH THE TUCKS APARTMENTS ON SAW
            MILL ROAD.

0450 PM     FLASH FLOOD      LOUISVILLE              38.22N  85.74W
05/08/2009                   JEFFERSON          KY   BROADCAST MEDIA

            7TH AND BERRY CLOSED DUE TO HIGH WATER. OTHER
            INTERSECTIONS WERE CLOSED DUE TO HIGH WATER. MANHOLE
            COVERS WERE BLOWN OFF IN SPOTS.

0500 PM     TSTM WND DMG     2 S RICHMOND            37.71N  84.29W
05/08/2009                   MADISON            KY   TRAINED SPOTTER

            STRONG WIND GUST ON I 75 BETWEEN MILE MARKERS 75 AND
            85...PICKUP TRUCK BLOWN OVER MEDIAN

0502 PM     FLASH FLOOD      LEBANON                 37.57N  85.25W
05/08/2009                   MARION             KY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED INCLUDING STATE HWY 49 AND 84 IN
            LEBANON

0504 PM     TORNADO          3 ENE KIRKSVILLE        37.68N  84.37W
05/08/2009                   MADISON            KY   EMERGENCY MNGR

            *** 1 FATAL *** AN ELDERLY MALE WAS KILLED WHEN HIS
            PICKUP WAS FLIPPED OVER INTO A POND. THE FATALITY
            OCCURRED NEAR THE INTERSECTION OF HIGHWAYS 52 AND 1295.

0505 PM     HEAVY RAIN       CLARKSON                37.49N  86.22W
05/08/2009  M3.15 INCH       GRAYSON            KY   COCORAHS

0508 PM     TSTM WND DMG     RICHMOND                37.74N  84.29W
05/08/2009                   MADISON            KY   EMERGENCY MNGR

            VEHICLES BLOWN OFF THE ROAD AT THE INTERSECTION OF
            MORIN MILL ROAD AND KY 52W. ESTIMATED 80 MPH WINDS IN
            RICHMOND.

0508 PM     TSTM WND DMG     8 SSW RICHMOND          37.64N  84.35W
05/08/2009                   MADISON            KY   EMERGENCY MNGR

            A MOBILE HOME WAS BLOWN ACROSS MORAN MILL ROAD NEAR KY
            52W. INJURIES WERE REPORTED BUT THE NUMBER IS UNKNOWN.

0510 PM     TSTM WND DMG     RICHMOND                37.74N  84.29W
05/08/2009                   MADISON            KY   BROADCAST MEDIA

            A RAIL CAR WAS BLOWN OVER.

0512 PM     TSTM WND DMG     6 ENE LANCASTER         37.65N  84.49W
05/08/2009                   GARRARD            KY   LAW ENFORCEMENT

            BARNS AND HOUSES WERE DAMAGED. TREES AND POWER LINES
            WERE DOWNED NEAR THE INTERSECTION OF KY 1131 AND 1295.

0515 PM     FLASH FLOOD      WINCHESTER              38.00N  84.19W
05/08/2009                   CLARK              KY   TRAINED SPOTTER

            FOUR INCHES OF WATER ACROSS A ROAD IN HIGHVIEW.

0516 PM     TORNADO          WACO                    37.73N  84.15W
05/08/2009                   MADISON            KY   FIRE DEPT/RESCUE

            *** 4 INJ *** SEVERAL MOBILE HOMES WERE DAMAGED.

0520 PM     FLASH FLOOD      7 N UPTON               37.57N  85.89W
05/08/2009                   HARDIN             KY   LAW ENFORCEMENT

            WATER COVERED DIXIE HIGHWAY BETWEEN UPTON AND SONORA.

0529 PM     FLASH FLOOD      LEBANON                 37.57N  85.25W
05/08/2009                   MARION             KY   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS WERE COVERED BY WATER AND DEBRIS.
            UP TO TWO FEET OF WATER COVERED A ROAD IN LEBANON.

0531 PM     FLASH FLOOD      HODGENVILLE             37.57N  85.74W
05/08/2009                   LARUE              KY   NWS EMPLOYEE

            SECTION OF HWY 222 CLOSED DUE TO HIGH WATER BETWEEN
            HODGENVILLE AND GLENDALE.

0531 PM     FLASH FLOOD      CAMPBELLSVILLE          37.35N  85.35W
05/08/2009                   TAYLOR             KY   EMERGENCY MNGR

            TWO ROADS WERE COVERED AND OVERFLOWING WITH WATER IN
            THE CITY. OUT IN THE COUNTY PALASTINE ROAD...MILLER PARK
            DRIVE...AND BEAR TRACK ROAD WERE COVERED WITH WATER.

0619 PM     FLASH FLOOD      PERRYVILLE              37.65N  84.95W
05/08/2009                   BOYLE              KY   LAW ENFORCEMENT

            MANY ROADS IN THE CITY ARE IMPASSABLE.

0650 PM     FLASH FLOOD      CAMPBELLSVILLE          37.35N  85.35W
05/08/2009                   TAYLOR             KY   LAW ENFORCEMENT

            THREE PEOPLE WERE RESCUED AFTER A WALKING BRIDGE WAS
            WASHED AWAY. THE EVENT OCCURRED NEAR KY 210 AT THE
            SOCCER FIELD.

&&

EVENT NUMBER LMK0900413 LMK0900414 LMK0900415 LMK0900416 LMK0900417
LMK0900423 LMK0900432 LMK0900418 LMK0900419 LMK0900420 LMK0900421
LMK0900430 LMK0900422 LMK0900437 LMK0900439 LMK0900424 LMK0900425
LMK0900435 LMK0900434 LMK0900426 LMK0900438 LMK0900431 LMK0900427
LMK0900428 LMK0900429 LMK0900433 LMK0900436

MRC
Special weather statement, May 8, 11:46 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1246 AM EDT SAT MAY 9 2009

KYZ061-070>072-090700-
BUTLER KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...MORGANTOWN...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN
1146 PM CDT FRI MAY 8 2009

...HEAVY RAINFALL AND DANGEROUS LIGHTNING EXPECTED...

AN AREA OF THUNDERSTORMS WILL MOVE FROM CHRISTIAN AND TODD
COUNTIES INTO LOGAN... BUTLER... SIMPSON... AND WARREN COUNTIES
THROUGH 1 AM CDT. THESE STORMS WILL PRODUCE A PERIOD OF VERY
HEAVY RAIN... DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUST
TO 40 MPH.

IF DRIVING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON
ROADS. REMEMBER DO NOT DRIVE OVER ROADS COVERED WITH WATER.

JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 1:27 AM CDTRiver Flood WarningLMKButler, Warren3 days
May 9, 1:27 AM CDTRiver Flood WarningLMKEdmonson53 hr
May 9, 4:55 AM CDTFlash Flood WarningLMKLogan, Simpson3 hr
May 9, 5:08 AM CDTFlash Flood WarningLMKAllen, Monroe4 hr
May 9, 5:24 AM CDTRiver Flood WarningLMKHart17 hr
May 9, 5:24 AM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio5 days
May 9, 5:48 AM CDTFlash Flood WarningLMKAdair, Clinton, Cumberland, Russell4 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.